My neurologist wanted me to try lisinopril to see if it changed the frequency and severity of my migraines in any positive way (lessening either). After working my way up from 2.5mg to the intended 5mg dose, maintaining that for a little while, and finding the side effects that I could feel tolerable, I then began to notice something that was not only possibly intolerable from a clinical standpoint but concerning. I was beginning to get a bit “puffy” in a manner not quite like prednisone (I know what prednisone “puffiness” feels like and when it occurs), having to urinate more, and I was beginning to gain weight in spite of that when my diet and exercise had not changed at all. After doing some research on the side effect profile of this medication, these are side effects that this medication can have, and the individual that generally has these side effects most likely discontinues taking the medication as a result of these for… well, whatever reason.
At first, I thought that things weren’t going too bad with this medication, and then… well, this. Heh.
“Well, this,” seems to be a staple of me describing this medication to varying individuals in my care team.
I don’t mind gaining some weight from taking certain medications if there is a net positive from me taking that medication — prednisone is perhaps the primary one here, and the primary reason for this — and I can put up with a lot of side effects from treatment if the end goal is me comparatively being healthier, feeling better, and being in less pain. But for lisinopril, gaining weight and “feeling puffy” are not desirable side effects from treatment. These are warier side effects that you have to alert your care team to, it seems like.